Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 568, NWS Atlanta, GA

August 26, 2008Clarke County, Jackson County, Madison County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 26, 2008, 1:30 PM EDT for Clarke County, Jackson County, Madison County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2008, 1:30 PM EDT (17:30 UTC)
Expired
Aug 26, 2008, 2:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clarke County, GA, Jackson County, GA, Madison County, GA

The radar

The Atlanta radar (KFFC), 128 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 10:00 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
1.3
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 261730
SVRFFC
GAC059-157-195-261800-
/O.NEW.KFFC.SV.W.0568.080826T1730Z-080826T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT TUE AUG 26 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLARKE COUNTY IN NORTHEAST GEORGIA
  SOUTHEASTERN JACKSON COUNTY IN NORTHEAST GEORGIA
  SOUTHWESTERN MADISON COUNTY IN NORTHEAST GEORGIA

* UNTIL 200 PM EDT

* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60   
  MPH. THIS STORM WAS LOCATED ON THE WEST SIDE OF ATHENS...MOVING    
  NORTHEAST AT 31 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  NEESE...CENTER...AND DIAMOND HILL.

 A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING 
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3410 8321 3391 8340 3393 8343 3393 8347
      3393 8348 3393 8351 3402 8355 3404 8357
      3422 8342
TIME...MOT...LOC 1729Z 216DEG 27KT 3398 8348

$$
2 follow-up statements
000 
WWUS52 KFFC 261743
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT TUE AUG 26 2008

GAC059-195-261751-
/O.CAN.KFFC.SV.W.0568.000000T0000Z-080826T1800Z/
CLARKE GA-MADISON GA-
141 PM EDT TUE AUG 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON AND 
WESTERN CLARKE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAD EXITED CLARKE COUNTY. THE 
PORTION OF THE THUNDERSTORM OVER MADISON COUNTY HAD WEAKENED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING 
FOR GEORGIA.

IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3420 8339 3416 8335 3412 8335 3408 8338
      3405 8338 3402 8341 3400 8347 3401 8350
      3399 8351 3399 8350 3397 8352 3404 8357
      3422 8342
TIME...MOT...LOC 1741Z 210DEG 25KT 3406 8346

$$

GAC157-261800-
/O.CON.KFFC.SV.W.0568.000000T0000Z-080826T1800Z/
JACKSON GA-
141 PM EDT TUE AUG 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN JACKSON COUNTY...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CENTER...MOVING NORTHEAST AT
29 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLSON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING 
FOR GEORGIA.

LAT...LON 3420 8339 3416 8335 3412 8335 3408 8338
      3405 8338 3402 8341 3400 8347 3401 8350
      3399 8351 3399 8350 3397 8352 3404 8357
      3422 8342
TIME...MOT...LOC 1741Z 210DEG 25KT 3406 8346

$$
000 
WWUS52 KFFC 261751
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT TUE AUG 26 2008

GAC157-261800-
/O.EXP.KFFC.SV.W.0568.000000T0000Z-080826T1800Z/
JACKSON GA-
150 PM EDT TUE AUG 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY
EXPIRES AT 200 PM EDT...

AT 150 PM EDT...RADAR INDICATED THAT THE STORM THAT PROMPTED THE 
WARNING HAD WEAKENED...AND WAS NO LONGER CONSIDERED SEVERE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING
FOR GEORGIA.

IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3420 8339 3416 8335 3412 8335 3408 8338
      3405 8338 3402 8341 3400 8347 3401 8350
      3399 8351 3399 8350 3397 8352 3404 8357
      3422 8342
TIME...MOT...LOC 1750Z 210DEG 25KT 3410 8340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:45 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 26, 10:45 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 AM EDT TUE AUG 26 2008

.UPDATE...
NEW WATCH JUST ISSUED TO SHIFT TORNADO THREAT EASTWARD. STILL VERY
GOOD LOW LEVEL SHEAR ACROSS MUCH OF THE FORECAST AREA. I MADE SOME
MINOR ADJUSTMENTS TO POPS AND TEMPERATURES AS WELL...BUT NO MAJOR
PHILOSOPHICAL CHANGES. CENTER OF WHAT IS LEFT OF FAY SLOWLY LIFTING
INTO NORTHWEST ALABAMA LATE THIS MORNING AND SHOULD CONTINUE TO LIFT
INTO TENNESSEE THROUGH THE DAY TODAY INTO TONIGHT. THIS KEEPS AMPLE
MOISTURE AND LOW LEVEL SHEAR OVER NORTH AND CENTRAL GEORGIA THROUGH
THIS AFTERNOON AND EVENING.

20

&&

.PREV DISCUSSION... /ISSUED 530 AM EDT TUE AUG 26 2008/

SHORT TERM /TODAY THROUGH THURSDAY/...
T.D. FAY APPEARS TO BE LOCATED BETWEEN MEI AND TCL EARLY THIS
MORNING AND CONTINUES TO CAUSE PROBLEMS FOR THE FORECAST AREA IN
TERMS OF POTENTIAL FLOODING AND POSSIBLE TORNADOES. STILL
CONSIDERABLE SPIRAL OUTER FEEDER BAND ACTIVITY NOTED EAST OF THE
CENTER...ONE EXTENDING N-S ACROSS EASTERN AL AND ANOTHER EXITING
EASTERN GA. IN BETWEEN...THERE IS A FAIRLY LARGE AREA WITH LITTLE OR
NO PCPN. 00Z GFS TRACK FOR THE REMNANTS OF FAY REMAINS VERY SIMILAR
TO PREVIOUS RUNS...TAKING THE REMNANTS OF WHICH GENERALLY NNE FROM
ITS CURRENT LOCATION INTO EASTERN TN...NEAR CSV BY TONIGHT...THEN NE
INTO THE MD/PA AREA BY THU. WITH THIS TRACK...THE REMNANT CORE RAIN
SHOULD REMAIN CONFINED TO NW/NC GA...BUT EASTERLY UPSLOPE FLOW WILL
CONTINUE TO ENHANCE ACTIVITY OVER NE GA. FURTHER SOUTH ACROSS THE
REMAINDER OF THE CWA...EXPECT BKN SPIRAL FEEDER BANDS TO CONTINUE TO
TRACK ACROSS THE AREA THROUGHOUT TODAY...WITH THE EMPHASIS FOR SUCH
GRADUALLY SHIFTING FURTHER NORTH AND EASTWARD AS THE REMNANT LOW
CENTER MOVES INTO MIDDLE/EASTERN TN. THE TWO IMMEDIATE THREATS FOR
FLOODING AND TORNADOES CONTINUES AND WILL BE ADDRESSED SEPARATELY.

A SIGNIFICANT AREA OF 40-45KT WINDS AT 850MB CONTINUES TO WRAP
AROUND THE REMNANT CENTER OF FAY. THIS WEAKENS RAPIDLY BETWEEN 12Z
AND 18Z...AND SO THE TORNADO THREAT SHOULD DIMINISH AS WELL. THE
POSSIBLE EXCEPTION WOULD BE THE FAR NE CORNER...WHERE SLIGHTLY
STRONGER LOW-LEVEL SHEAR WILL EXIST THROUGHOUT THE DAY. THUS...THE
TORNADO THREAT SHOULD BE CONSIDERABLY LESS THAN IT WAS MONDAY...AND
SO FAR WE HAVE NOT CONFIRMED ANY TORNADO TOUCHDOWNS IN OUR CWA FROM
THIS EVENT.

WITH RESPECT TO FLOODING...THE THREAT FOR SUCH REMAINS QUITE HIGH
ACROSS OUR NORTHERN COUNTIES. HEAVY RAINS FROM MON HAVE SATURATED
THE SOILS IN THESE AREAS AND 6-HR FFG GUIDANCE VALUES ARE ABOUT AN
INCH LOWER THAN THEY WERE 24 HRS AGO. SINCE THE STRONGER CELLS HAVE
BEEN MOVING ALONG FAIRLY RAPIDLY...FFG VALUES HAVE GENERALLY NOT
BEEN ACHIEVED EXCEPT IN LOCALIZED AREAS. HOWEVER...THE POTENTIAL FOR
AN ADDITIONAL 4-5 INCHES OF RAIN THROUGH 00Z STILL EXISTS ACROSS
NORTH GA...GENERALLY NORTH OF I-20 AND WEST OF I-85 THROUGHOUT
TODAY. GIVEN THE TRACK OF THE REMNANTS OF FAY...THE HEAVIEST RAIN
SHOULD FALL ACROSS OUR NC/NW ZONES. I AM VERY CONCERNED ABOUT
EASTERLY UPSLOPE FLOW IN THE HIGHER TERRAIN OF NC/NE GA AND THE
FLOOD/FLASH FLOOD THREAT IN THAT AREA IS QUITE REAL DURING THE NEXT
18 HRS OR SO. FLOOD THREAT FOR CENTRAL AREAS SHOULD BE CONSIDERABLY
LESS AS ACTIVITY WILL REMAIN MORE SPOTTY AND ANY FLOODING WOULD BE
LOCALIZED AND BRIEF WITH BKN SPIRAL FEEDER BAND ACTIVITY. PROJECTED
GFS/HPC QPF DOES NOT JUSTIFY KEEPING THE FFA IN CENTRAL AREAS. WOULD
PREFER TO CANCEL THE FFA FOR THE CENTRAL AREAS AND CONFINE TO
WC...NW...NC...AND NE GA...BUT GIVEN THAT IT IS ALREADY OUT...NOT
SURE CANCELING AT THIS POINT IN THE GAME IS WISE...SO WILL PROBABLY
LEAVE AS IS WITH THIS PACKAGE.

THE GFS INSISTS ON PULLING THE REMNANTS OF FAY NORTH OUT OF THE CWA
WED...WITH DRIER NW FLOW ALOFT EVOLVING OVER THE AREA AS IT BECOMES
CAUGHT IN A FAIRLY STRONG SHORT WAVE MOVING THROUGH THE NE U.S.
MEANWHILE...A BROAD RIDGE OF HIGH PRESSURE DEVELOPS JUST TO OUR
SOUTH...WITH ANOTHER STRONGER CENTER IN THE SW U.S. NORTHWEST FLOW
ALOFT BECOMES QUITE ACTIVE ACROSS THE NORTHERN STATES...BUT JUST
BRUSHES THE TN VALLEY. GFS MOS POPS DROP TO LESS THAN 20
PERCENT...AND MOSTLY LESS THAN 10 PERCENT AFT WED MORNING FOR MOST
OF THE CWA. THE NAM...HOLDS A SFC TROUGH ACROSS EASTERN GA EVEN
AFTER FAY MOVES OUT...AND KEEPS HIGH POPS THROUGHOUT THE SHORT TERM.
THE GFS HINTS AT A SFC TROUGH REMAINING FURTHER EAST OVER THE
CAROLINAS...BUT EAST OF OUR CWA. SINCE THE GFS HAS BEEN THE MODEL OF
CHOICE ALL ALONG WITH FAY...WILL SIDE TOWARD IT AND ADVERTISE MUCH
LOWER POPS FOR LATE WED-THU. HOPEFULLY...THIS WILL PAN OUT.

TEMPS WILL CONTINUE TO BE PROBLEMATIC. WOULD EXPECT INCREASING
POTENTIAL FOR SUNSHINE IN OUR CENTRAL AND EASTERN ZONES TODAY AS THE
CORE OF FAY MOVES SLOWLY AWAY FROM THE AREA. THIS WILL ALLOW MAX
TEMPS TO REACH THE 80S AS ADVERTISED IN THESE AREAS...BUT NORTHERN
AREAS...GENERALLY NORTH OF I-20 SHOULD STAY IN THE 70S...AS WAS THE
CASE MON. MIN TEMPS WILL REMAIN IN THE 70S AGAIN TONIGHT AS
LOW-LEVEL TROPICAL MOISTURE REMAINS IN PLACE.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE EXTENDED FORECAST LEAVES MANY UNANSWERED QUESTIONS...BUT OVERALL
LOOKS VERY WET EXCEPT FOR PERHAPS A BRIEF RESPITE IN THE THU-FRI
TIME FRAME. WE NO MORE GET RID OF FAY...THEN WE HAVE TO START
WORRYING ABOUT GUSTAV. THERE REMAINS CONSIDERABLE QUESTION AT THIS
POINT AS TO WHEN OR EVEN IF GUSTAV WILL IMPACT OUT AREA. ONLY THE
ECMWF AND THE HURRICANE MODELS...GFDL/HWRF...EVEN SEE GUSTAV. THE
GFS AND UKMET HAVE A VERY WEAK LOW PRESSURE AREA MOVING SOUTHWEST
INTO THE SOUTHERN CARIBBEAN. THERE IS ANOTHER HURRICANE GENERATED
OFF THE EAST COAST BY THE GFS...BUT IT APPEARS TO REMAIN WELL OUT TO
SEA. AT ANY RATE DIURNAL CONVECTION SHOULD ONCE AGAIN BE ON THE
INCREASE BY THE WEEKEND. A WEAK FRONT DRIFTS INTO THE AREA FROM THE
NW AND STALLS BY SAT. AT THE SAME TIME...WEAK LOW PRESSURE ALOFT
DEVELOPS OVER THE AREA WITH THE AFOREMENTIONED SFC TROUGH AND
ASSOCIATED ATLANTIC MOISTURE DRIFTING BACK TO THE WEST INTO THE CWA.
THE PATTERN IS ALL SOMEWHAT QUESTIONABLE AND PROBLEMATIC.
HOWEVER...WITH TROPICAL MOISTURE REMAINING IN PLACE...DIURNAL
CONVECTION SHOULD BE INCREASING THROUGH THE PERIOD...SO PLAN ON GOOD
CHANCE POPS INCREASING FROM THE EAST THROUGH THE PERIOD. TEMPS AT
THE BEGINNING OF THE EXTENDED SHOULD BE CLOSER TO SEASONAL NORMS
WITH HIGH PRESSURE ALOFT STRAIGHTING OVER THE AREA. HIGH LOW-LEVEL
MOISTURE CONTENT SHOULD KEEP MOST AREAS AOB 90 HOWEVER. MAX TEMPS
WILL DECREASE SOME BY EARLY NEXT WEEK AS RAIN CHANCES INCREASE.
MORNING CONDITIONS WILL REMAIN WARM AND MUGGY. MEX MOS MAX TEMPS
ARE WAY TOO WARM AND MEX MOS MIN TEMPS ARE WAY TOO COOL THROUGH
THE LATER PORTIONS OF THE EXTENDED PERIODS AND HAVE ADJUSTED ACCORDINGLY.

&&

.AVIATION...
1045 AM EDT...CLEARING BEHIND BAND MOVING INTO KATL TO KFFC WILL BE
SHORT LIVED. MVFR CONDITIONS (BKN015 TO BKN025) EXPECTED TO MOVE BACK
INTO THESE AIRPORT AFTER 1130 AM EDT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  72  82  70  89 / 100  80  20  20  20
ATLANTA         80  72  83  70  87 / 100  60  20  20  10
BLAIRSVILLE     75  69  75  66  84 / 100 100  30  30  20
CARTERSVILLE    78  71  83  69  88 / 100  60  20  20  10
COLUMBUS        84  73  87  72  92 /  90  40  20  20  10
GAINESVILLE     76  71  80  68  86 / 100 100  30  30  20
MACON           84  73  87  70  92 / 100  40  20  20  20
ROME            79  71  83  69  88 / 100  60  20  20  10
PEACHTREE CITY  80  71  84  69  88 / 100  50  20  20  10
VIDALIA         88  75  91  74  91 / 100  40  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...
CHATTAHOOCHEE...CLARKE...CLAYTON...COWETA...CRAWFORD...CRISP...
DEKALB...DODGE...DOOLY...EMANUEL...FAYETTE...GLASCOCK...GREENE...
GWINNETT...HANCOCK...HARRIS...HENRY...HOUSTON...JACKSON...
JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...
WILKINSON.

FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...
LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...
WALTON...WEBSTER...WHITE...WHITFIELD.

&&
Hazardous weather outlook, Aug 26, 11:00 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT TUE AUG 26 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS...INCLUDING ISOLATED TORNADOES...ARE
POSSIBLE ACROSS PARTS OF NORTH GEORGIA AND MUCH OF CENTRAL GEORGIA
MAINLY THIS AFTERNOON. FLOODING RAINS ARE ALSO POSSIBLE ACROSS MUCH
OF THE AREA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
THE REMNANTS OF FAY WERE CENTERED OVER NORTH-CENTRAL ALABAMA AT
MIDDAY AND WILL DRIFT NORTHEAST INTO EASTERN TENNESSEE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE SHORT LIVED TORNADOES AND WILL BE MOST
LIKELY THIS AFTERNOON ACROSS AREAS EAST OF A AMERICUS TO ATLANTA TO
GAINSVILLE LINE. HEAVY FLOODING RAINS ARE ALSO POSSIBLE THROUGH THIS
EVENING...GENERALLY NORTH AND WEST OF A CORDELE TO MACON TO CRAWFORD
LINE.

.DISCUSSION...
FAVORABLE VERTICAL WIND SHEAR FROM THE REMNANTS FAY...MODERATE
INSTABILITY AND LOCALIZED LIFTING SOUTH AND EAST OF THE CENTER OF
FAY WILL ALLOW ISOLATED TORNADOES TO DEVELOP ACROSS MUCH OF THE AREA
THIS AFTERNOON. CAPE VALUES SHOULD REMAIN BETWEEN 500 AND 1500.
INSTABILITY AND DEEP MOISTURE IS EXPECTED TO MOVE OUT OF THE AREA
FROM THE WEST TONIGHT.

WITH THE COPIOUS AMOUNT OF MOISTURE IN PLACE...HEAVY TROPICAL
SHOWERS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH
LOCALLY HIGHER AMOUNTS BEFORE THE PRECIPITATION BEGINS TO TAPER OFF
FROM THE WEST AND MOVING OUT BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...ESPECIALLY OVER
THE WEEKEND INTO MONDAY AS A FRONTAL BOUNDARY STALLS OVER THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER VIA THE
INTERNET BY USING E-SPOTTER. A LINK TO THIS CAN BE FOUND ON OUR WEB
SITE AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 26, 12:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1227 PM EDT TUE AUG 26 2008

GAZ032>034-044-261730-
1227 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR BANKFULL RISES ON CREEKS IN
COBB...GWINNETT AND NORTH FULTON COUNTIES UNTIL 130 PM EDT...

WIDESPREAD 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE BIG CREEK...
NICKAJACK CREEK AND PEW CREEK BASINS SINCE 6 AM EDT THIS MORNING.

THE STAGE HEIGHT ON THE BIG CREEK NEAR ALPHARETTA WAS 6.6 FEET AND
RISING SLOWLY AT 1130 AM EDT. FLOOD STAGE IS 7 FEET. THE BIG CREEK
IS EXPECTED TO CREST JUST BELOW FLOOD STAGE THIS AFTERNOON.

THE STAGE HEIGHT ON THE NICKAJACK CREEK NEAR MABLETON WAS 9.0 FEET
AND RISING SLOWLY AT NOON. FLOOD STAGE IS 10 FEET. THE NICKAJACK
CREEK IS EXPECTED TO CREST JUST BELOW FLOOD STAGE THIS AFTERNOON.

THE STAGE HEIGHT ON THE PEW CREEK NEAR LAWRENCEVILLE WAS 9.7 FEET
AND RISING AT 1215 PM EDT. FLOOD STAGE IS 11 FEET. THE PEW CREEK
IS EXPECTED TO CREST JUST BELOW FLOOD STAGE THIS AFTERNOON.

16
Special weather statement, Aug 26, 12:55 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT TUE AUG 26 2008

GAZ083-095-261730-
1255 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HOUSTON AND TWIGGS
COUNTIES UNTIL 130 PM EDT...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BONAIRE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HOUSTON
AND TWIGGS COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE BONAIRE...TARVERSVILLE...ROBINS AFB...BULLARD...
HUBER...FITZPATRICK...JEFFERSONVILLE AND MYRICKS MILL.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 26, 12:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 PM EDT TUE AUG 26 2008

GAZ047-261730-
1257 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN WALTON COUNTY UNTIL
130 PM EDT...

AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PANNELL...MOVING NORTHEAST AT 32 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALTON
COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PANNELL...GOOD HOPE AND GRATIS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 1:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EDT TUE AUG 26 2008

GAZ046-048-057-261745-
106 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAINFALL IN
HENRY...NEWTON AND ROCKDALE COUNTIES UNTIL 145 PM EDT...

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKSVILLE...MOVING NORTHEAST AT 29 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HENRY...
NEWTON AND ROCKDALE COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE MCDONOUGH...BLACKSVILLE...OLA...
MAGNET...PORTERDALE...CONYERS...ALMON...MILSTEAD...OXFORD AND
COVINGTON. IN ADDITION...HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Aug 26, 1:08 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT TUE AUG 26 2008

GAZ105-107-108-261745-
108 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX...PULASKI AND
DOOLY COUNTIES UNTIL 145 PM EDT...

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TIPPETTVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX...
PULASKI AND DOOLY COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE SEVILLE...TIPPETTVILLE...FINLEYSON...
PINEVIEW...WALLACE AND HAWKINSVILLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 26, 1:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
122 PM EDT TUE AUG 26 2008

GAZ058-059-071-261745-
122 PM EDT TUE AUG 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MONROE...BUTTS AND
JASPER COUNTIES UNTIL 145 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLOVILLA...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MONROE...
BUTTS AND JASPER COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE INDIAN SPRINGS STATE PARK...JACKSON...
FLOVILLA...WORTHVILLE...FARRAR AND SHADY DALE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 10:45 PM EDTTornado WarningFFCOglethorpe, Wilkes30 min
Aug 25, 11:08 PM EDTTornado WarningFFCWilkes52 min
Aug 25, 11:56 PM EDTTornado WarningFFCBibb, Houston, Twiggs49 min
Aug 26, 12:01 AM EDTTornado WarningFFCBarrow, Gwinnett, Oconee, Walton44 min
Aug 26, 8:09 AM EDTTornado WarningFFCCobb, DeKalb, Fulton36 min
Aug 26, 9:21 AM EDTFlash Flood WarningFFCCobb4 hr
Aug 26, 9:31 AM EDTTornado WarningFFCTalbot, Taylor, Upson44 min
Aug 26, 9:59 AM EDTTornado WarningFFCLamar22 min
Aug 26, 11:34 AM EDTTornado WarningFFCCrawford, Monroe41 min
Aug 26, 12:04 PM EDTTornado WarningFFCJasper, Jones41 min
Aug 26, 12:28 PM EDTTornado WarningFFCCrisp47 min
Aug 26, 12:40 PM EDTFlash Flood WarningFFCLumpkin, White6 hr
Aug 26, 12:40 PM EDTTornado WarningFFCJasper, Morgan, Putnam50 min
Aug 26, 1:16 PM EDTTornado WarningFFCOconee, Walton29 min
Aug 26, 1:39 PM EDTFlash Flood WarningFFCTowns6 hr
Aug 26, 2:01 PM EDTTornado WarningFFCClarke, Oconee, Oglethorpe29 min
Aug 26, 2:07 PM EDTFlash Flood WarningFFCBanks, Jackson6 hr
Aug 26, 3:16 PM EDTFlash Flood WarningFFCNewton, Rockdale6 hr
Aug 26, 3:28 PM EDTRiver Flood WarningFFCForsyth, Fulton6 hr
Aug 26, 3:49 PM EDTTornado WarningFFCHall, White41 min
Aug 26, 4:08 PM EDTTornado WarningFFCBarrow, Jackson37 min
Aug 26, 4:10 PM EDTTornado WarningFFCDooly, Houston, Macon, Peach50 min
Aug 26, 4:36 PM EDTTornado WarningFFCBanks, Jackson24 min
Aug 26, 4:55 PM EDTTornado WarningFFCGreene, Oglethorpe50 min
Aug 26, 6:02 PM EDTTornado WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes58 min
Aug 26, 6:08 PM EDTTornado WarningFFCBanks, Hall37 min
Aug 26, 6:24 PM EDTTornado WarningFFCBaldwin, Jones38 min
Aug 26, 6:41 PM EDTFlash Flood WarningFFCLumpkin, White6 hr
Aug 26, 7:00 PM EDTTornado WarningFFCWilkes15 min
Aug 26, 7:15 PM EDTAreal Flood WarningFFCHall6 hr
Aug 26, 7:31 PM EDTTornado WarningFFCHancock, Taliaferro, Warren44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.